MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM RUBELLA IGM (RUBM); ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM RUBELLA IGM (RUBM); ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of negative (nonreactive) atellica im rubella igm (rubm) results which were discordant relative to alternate-method testing.Rubm kit lot 211 was in use at the time.A sample from a pregnant female patient was sent from a related lab for confirmatory testing, following an initial positive rubella igm result.On (b)(6) 2023, this sample was tested using atellica im rubm, and produced a nonreactive (negative) result ¿ in conflict with the initial positive result.The source lab also sent the sample in question to an external reference lab, which confirmed the initial positive result.The positive result was accepted as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis due to the observed discordance.The result disagreement was reproduced in later investigational testing.When the customer re-tested the sample using two atellica im instruments on (b)(6) 2023, additional nonreactive rubm results were produced.The sample was additionally tested using another alternate method, and a positive result was obtained.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of negative (nonreactive) atellica im rubella igm (rubm) results which were discordant relative to alternate-method testing.Follow-up testing demonstrated that the discordant nonreactive results were reproducible for this specimen.Quality control (qc) results on the day of the event were within expected ranges.Siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00193 was initially submitted on 2023-09-14.A customer from outside the united states reported observation of negative (nonreactive) atellica im rubella igm (rub m) results which were discordant relative to alternate-method testing.Update, 2023 (b)(6) : siemens has concluded the investigation.The sample was repeat-tested twice using the same atellica im rub m reagents on two atellica im analyzers, and the negative result was reproducible.No other tests were performed on this patient.Assay calibration was valid and quality control (qc) results were within expected ranges.Siemens reviewed internal data and determined that rub m lot 211 met all release criteria and was comparable to other reagent lots.No other complaints have been received regarding false-negative rub m results.There is insufficient remaining sample to permit additional testing by siemens.While there is insufficient information to definitively determine the cause of the reproducible false negative rub m results for this patient, the probable cause is a patient-specific assay interferent.The customer is operational.No product problem was identified.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ATELLICA IM RUBELLA IGM (RUBM)
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key17757172
Report Number1219913-2023-00193
Device Sequence Number12425645
Product Code LFX
UDI-Device Identifier00630414599830
UDI-Public00630414599830
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K010668
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberN/A
Device Catalogue Number10995668
Device Lot Number211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale